Alert archive / New York / Frost Advisories in 2006

Frost Advisory 7, NWS Binghamton, NY

September 29, 200613 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this frost advisory at Sep 29, 2006, 4:05 AM EDT for 13 counties in New York; 7 counties in Pennsylvania. It took effect at Sep 30, 2006, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2006, 4:05 AM EDT (08:05 UTC)
In effect from
Sep 30, 2006, 4:00 AM EDT
Expired
Sep 30, 2006, 8:00 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 28, 5:50 PM EDT, 10 hours 15 minutes earlier.

Area forecast discussion, Sep 28, 5:50 PM EDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
550 PM EDT THU SEP 28 2006

.SHORT TERM /REST OF TONIGHT/...
HAVE ISSUED A SHORT-TERM FLASH FLOOD WATCH FOR LINE OF CONVECTION
TRAINING THRU EASTERN PA INTO CENTRAL FA.  DOPPLER ESTIMATES OF 1 TO
1.5 INCHES PER HR POSSIBLE...LEADING TO POSSIBLE FLASH FLOODING OVER
THESE AREAS TONIGHT.  CONVECTIVE LINE WILL MOVE AGONIZINGLY SLOW
THRU THIS EVENING...THUS WATCH WILL REMAIN IN AFFECT UNTIL
MIDNIGHT.  FURTHER UPDATES LIKELY THRU THE EVENING.  GRIDS AND TEXT
PRODUCTS ALREADY SENT.  PB

&&

.PREV DISCUSSION ISSUED AT 245 PM EDT...

SHORT TERM /TONIGHT THROUGH SATURDAY/...
SLOW MOVING SURFACE FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL
CROSS THE REGION TONIGHT INTO EARLY FRIDAY. REGIONAL RADAR LOOPS
SHOW ROUGHLY A 200 MILE WIDE BAND OF MODERATE TO HEAVY RAIN LINED UP
ALONG THE FRONTAL BOUNDARY. THERE IS SOME EMBEDDED CONVECTION...BUT
WE THINK THE MAJORITY OF THE THUNDERSTORMS WILL STAY SOUTH AND EAST
OF THE FORECAST AREA THIS EVENING...WHERE BETTER HEATING/INSTABILITY
HAS DEVELOPED THIS AFTERNOON. THE GFS MODEL CONTINUES TO BE THE
GUIDANCE OF CHOICE...SHOWING THE HEAVIEST STRIPE OF RAINFALL
(1.5-2.5) JUST EAST OF THE INTERSTATE 81 CORRIDOR THIS EVENING.
SINCE THIS RAIN SHOULD FALL IN ABOUT A 12-HOUR PERIOD...WERE NOT
LOOKING FOR ANY WIDESPREAD RUNOFF PROBLEMS...AND A WATCH IS NOT
ANTICIPATED.

MODEL CONSENSUS IS NOW FOR A FAIRLY QUICK DEPARTURE TO THE HEAVIER
RAINFALL FRIDAY MORNING...AS THE ABOVE MENTIONED TROUGH LIFTS OUT.
WELL STILL CARRY RAIN EARLY IN THE DAY FOR THE EASTERN HALF OF THE
AREA...BUT OTHERWISE TAPER THINGS BACK TO SCATTERED SHOWERS.
SOUNDING PROFILES SHOW THAT ENOUGH DRIER AIR/SINKING MOTION COULD
ENTER THE PICTURE FOR BREAKS OF SUNSHINE IN THE AFTERNOON...MAINLY
FOR OUR SOUTHEASTERN ZONES. UPSTATE NY WILL PROBABLY STAY MOSTLY
CLOUDY FOR MUCH OF THE DAY.

FRIDAY NIGHT AND SATURDAY...A BRIEF LULL IN THE ACTION IS
EXPECTED...AS A WEAK SURFACE RIDGE BUILDS ACROSS NY AND PA. SOME
SUNSHINE AND A DEVELOPING SOUTHERLY FLOW SHOULD PUSH TEMPERATURES
BACK TOWARDS THE 60S SATURDAY AFTERNOON. ENJOY IT...AS IT APPEARS
THINGS GO DOWNHILL AGAIN FOR THE SECOND HALF OF THE WEEKEND.
-MJ/JA
&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
YET ANOTHER STRONG UPPER TROF AND SFC FNT POISED TO DROP INTO THE
FCST AREA SAT NGT. SHWRS WILL LINGER THRU SUN NGT AS THE UPPER LOW
CLOSES OFF AND SWINGS INTO NEW ENG. RDGG BLDS SFC AND ALOFT ON MON
BRINGING DRIER AND WRMR AIR. FAST FLOW BRINGS ANOTHER SYSTEM THRU IN
THE TUE/WED TIME FRAME. GFS GENERATES SOME PCPN ON TUE WITH A WRM
FNTL FEATURE BUT THE BULK OF THE PCPN WILL HOLD OFF UNTIL THE UPPER
LOW AND SFC FNT SWING THRU EARLY WED. DRY BUT COOL AIR IN PLACE FOR
THE REMAINDER OF THE FCST PD.  -MORFORD
&&

.AVIATION /281800Z - 291800Z/...
COLD FNT MVG IN FROM THE WEST WILL PUSH LGT TO MOD PCPN AND LWRD
CONDS THIS EVE. MOST CIGS AND VSBY WILL DROP INTO THE MVFR RANGE
THIS EVE...AND STAY THERE MUCH OF THE NGT AS CAA BEGINS AND
ADDITIONAL MOISTURE KEEPS CIGS LOW. CAN/T RULE OUT AN ISLTD
TRW...BUT BELIEVE OCCURANCE WILL BE WELL BLO CATEGORY NEEDED FOR
INCLUSION IN TAFS. CIGS WILL SLWLY RISE INTO VFR CAT AFTR 12Z FRI AS
DRIER AIR MVES IN...BUT CONDS SHD REMAIN OVC. WINDS WILL BE SLY AHD
OF THE FNT...BUT SWITCH TO NW QUICKLY BHD THE FNT.  -MORFORD
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ044-045-055-056 UNTIL MIDNIGHT.
PA...FLASH FLOOD WATCH FOR PAZ038-039-043-044-047 UNTIL MIDNIGHT.
&&
Hazardous weather outlook, Sep 28, 4:27 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 AM EDT THU SEP 28 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048-
072-290830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
427 AM EDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA TODAY...BECOMING A
STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND
HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND
EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A
12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS.
HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE
MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN...
UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SEVERE WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY
OR TONIGHT...HOWEVER...RAIN SPOTTERS SHOULD REPORT ANY TOTALS OVER
ONE INCH TO THE NATIONAL WEATHER SERVICE.

PAZ043-044-047-290830-
WYOMING-LACKAWANNA-LUZERNE-
427 AM EDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA THIS AFTERNOON...
BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR
THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD
THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS
THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE
FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS
COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM
DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS.

ALSO...THE STORM PREDICTION CENTER HAS PLACED THE WYOMING VALLEY
INTO A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.
A GOOD PART OF THE DAY WILL HAVE SUNSHINE...CAUSING THE ATMOSPHERE
TO BECOME UNSTABLE. THIS COUPLED WITH FAVORABLE WIND SHEAR COULD
CAUSE ANY THUNDERSTORMS TO BECOME STRONG ENOUGH TO GENERATE
DAMAGING WIND GUSTS. OUR EXPECTATION OF THIS OCCURRING IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND
EVENING. RAIN SPOTTERS SHOULD ALSO REPORT ANY TOTALS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE.

JAB

Nearby

Frost Advisories in New York, 2006Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.